MAUDE Adverse Event Report: COLOPLAST A/S TOROSA SALINE TESTICULAR LARGE; SALINE FILLED TESTICULAR PROSTHESIS

COLOPLAST A/S TOROSA SALINE TESTICULAR LARGE; SALINE FILLED TESTICULAR PROSTHESIS
Model Number 5206302400
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received at coloplast; however the evaluation is not yet complete.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, the implant collapsed, there was no saline in the implant.
 
Additional Manufacturer Narrative
One torosa testicular implant was received for evaluation.Examination of the returned component revealed a separation in the shell of the testicular implant.Testing revealed this to be a site of leakage.The separation appears to be smooth and straight, indicating contact with sharp instrumentation.The injection port does not show evidence of needle insertion as instructed per the instructions for use to fill with saline.The examination of the returned component revealed that the injection port did not show evidence that a needle was inserted to fill the device with saline as indicated in the instructions for use.Not filling the device would then allow the implant to collapse or feel empty after implant.There was no indication of fluid being present inside the testicular device upon examination.A separation was noted on the shell which would have resulted in leakage.However, as there was no indication the device was filled at implant, quality concluded this separation was not associated with the cause for failure.Quality reviewed the manufacturing records for this device and confirmed that there were no discrepancies that would have contributed to this complaint and verified that the devices from this lot met all specifications prior to release.A review of the complaint history database revealed no significant trends for lot 5675336.Review of nonconforming reports revealed no nonconformance's for this lot.No capas are associated with this lot.
 
Event or Problem Description
Additional information received from the territory manager (tm) indicated that the date of implant is not available, as the device was implanted by another physician.The tm cannot confirm that the device was filled per the ifu during the implanting procedure.The explanting physician stated no fluid build up around the prosthesis.The patient said it was empty pretty soon after implant.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the additional device evaluation.The head of research and development performed a microscopic examination and indicated that a puncture was identified on the edge of the injection port that traveled lateral through the side wall instead of into the sealing port.This puncture created a leak point where the saline could escape.The small nick on the side wall that is most likely from the explantation procedure.

Brand Name
TOROSA SALINE TESTICULAR LARGE
Common Device Name
SALINE FILLED TESTICULAR PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key7904272
Report Number2125050-2018-00704
Device Sequence Number13494960
Product Code FAF
UDI-Device Identifier05708932470834
UDI-Public05708932470834
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P020003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5206302400
Device Catalogue Number520630
Device Lot Number5675336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
08/29/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date11/20/2018
01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR